Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 20, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 9, 2025, 8:58 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 10, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2025, 8:58 PM EDT (00:58 UTC)
- In effect from
- Aug 10, 2025, 8:00 AM EDT
- Expired
- Aug 10, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870 WHUS41 KCAR 100058 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 858 PM EDT Sat Aug 9 2025 MEZ029-030-110000- /O.NEW.KCAR.BH.S.0020.250810T1200Z-250811T0000Z/ Coastal Hancock-Coastal Washington- 858 PM EDT Sat Aug 9 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT....The warm air temperatures in the upper 70s to low 80s may cause people to underestimate the danger of the cold water temperatures which are currently in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT Sunday through Sunday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
512 WHUS41 KCAR 102335 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 735 PM EDT Sun Aug 10 2025 MEZ029-030-110045- /O.EXP.KCAR.BH.S.0020.000000T0000Z-250811T0000Z/ Coastal Hancock-Coastal Washington- 735 PM EDT Sun Aug 10 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... Beach Hazards Statement will expire at 8pm. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 9, 3:44 PM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 9, 3:44 PM EDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
344 PM EDT Sat Aug 9 2025
.SYNOPSIS...
High pressure centered east of NewFoundland will ridge back
across the Gulf of Maine tonight into early next week. A cold
front will approach from the northwest on Wednesday and slide
through the area late week.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
High pressure centered east of NewFoundland will ridge back
across the Gulf of Maine tonight through Sunday night. Aloft,
upper level ridging builds across the region tonight through
Sunday night. An isolated shower/thunderstorm is possible
across mostly higher terrain areas this evening, which will
rapidly end with the loss of diurnal heating. Haze is also
possible across northern areas early tonight. Otherwise,
generally expect mostly clear/partly cloudy skies across the
region tonight. However, patchy fog is also possible along the
Downeast coast late tonight. With diurnal heating, isolated
showers/thunderstorms are again possible across mostly the
north and mountains Sunday afternoon. Otherwise, expect mostly
clear/partly cloudy skies. Low temperatures tonight will range
from around 60 to the lower 60s north, with mid to upper 50s
Downeast. High temperatures Sunday will range from the mid to
upper 80s north, to the lower to mid 80s interior Downeast with
upper 70s to around 80 along the Downeast coast. Low
temperatures Sunday night will range from the lower to mid 60s
north, with around 60 to the lower 60s Downeast.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
A 500mb upper level low remains cutoff southeast of Nova Scotia
with a 593dam high situated over Maine. Monday will be Hazy,
Hot and Humid. Expect a hot one as 850mb temps warming to +19C
to +20C across the area resulting in widespread surface air
temperatures in the 90s. Expecting most locations 91-95F from
the St. John Valley to Eastern Aroostook down I-95 to Bangor
Region and Interior Downeast including Calais. Upper 80s to near
90F for the North Woods and Moosehead Region. A sea breeze
along the Downeast coast will turn winds SSW 5-10mph and keep
highs in the 80s along Route 1 and 70s along the shoreline.
Mostly sunny skies will be hazy with a mix of increased moisture
in the air and smoke aloft that is continuing to swirl around
the Northeast. Dew points increase into the 60s to around 70F so
expecting a muggy day. Given that increased moisture heat index
values will be in the mid to upper 90s from the eastern St.
John Valley southward in the Crown to the entire I-95 corridor
and southern areas of the Central Highlands then into interior
Downeast Maine. Heat headlines will likely be needed for much of
the CWA North and West of Route 9 including the Bangor area
along I-95 to Houlton and points northward. Expecting moderate
to major heat related impacts in these areas. These are
conditions that affects anyone without effective cooling and/or
adequate hydration. Impacts likely in some healthy systems,
heat- sensitive industries and infrastructure.
Monday night will be a muggy night with temperatures falling
back into the mid 60s across much of the area with low 60s at
the shoreline thanks to the colder Gulf of Maine waters. Patchy
fog will develop across the typical areas inland like over
lakes, ponds and in river valleys. Along the Downeast coast
expecting with the light south winds and colder water a fog bank
to develop and push inland overnight. Fog may become dense
overnight resulting in reduced visibility along the Downeast
coast.
Heading into Tuesday expecting a slight weakening of the 500mb
high to around 590dam overhead. 850 temps remain around +20C so
expecting yet another Hazy, Hot and Humid day. Dew points in the
60s to around 70F in spots, perhaps 1-2 degrees cooler given
slightly drier air than Mon but very unlikely to be that
noticeable. Widespread 90s for high temperatures once again
except 70s to 80s Downeast thanks to the seabreeze. Head index
values once again climb widespread 94-98F likely requiring Heat
Headlines once again for a large portion of the CWA.
In terms of fire weather concerns. The ongoing abnormally dry
conditions will continue to deteriorate. We are seeing very dry
fuels across the area especially Central Highlands to the
Downeast Coast. Winds each day generally 5-15mph with afternoon
minimum RHs in the 40-50 percent range. Isolated areas of 35-40
percent across the Moosehead Region into the North Woods.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Overall...dry weather is the overall trend through next weekend
with only precipitation chances being scattered showers and
thunderstorms Wednesday into Thursday. Precipitation will be
highly localized to who gets a thunderstorm. Given this trend
expecting rapidly worsening drought conditions in much of the
CWA as a flash drought continues to develop.
Tuesday night expecting another muggy night with temperatures
taking till well after midnight to fall into the low to mid 60s.
The 500mb ridge weakens on Wednesday but still hazy, hot and
humid with highs topping out in the upper 80s to low 90s.
Slightly lower dew points in the low to mid 60s expected given
the approaching shortwave allows for better mixing. Expecting
clouds to increase from the NW as a cold front pushes into the
St. Lawrence River valley into the afternoon hours. Timing
differences still remain between the globals like GFS, ECMWF,
ECMWF AIFS and Canadian. Decent chance on Wednesday for showers
and thunderstorms to develop in response to the approaching
front and shortwave. Modeled soundings showing 1000-1500j/kg of
SBCAPE to develop with even GFS suggesting up to 2000j/kg. Will
need to monitor trends as current Corfidi Upshear values of
5-10 suggest training slow moving storms as there is timing
differences on the arrival of increase shear. Given the deep
warm cloud layer and inverted V signature from strong mixing
suggests potential for gusty winds and isolated heavy
downpours. These storms would mainly be confined to the
Moosehead, Baxter SP and Danforth areas northward with greatest
risk in the North Woods to Caribou region.
Models differ on timing but overall show the front slowly
drifting south through the state on the day Thursday. This will
result in dew points falling behind the front as it pushes
south. Will continue a slight chance to chance of showers and
perhaps a storm or two on Thursday but overall CAPE values look
weak. Less muggy for most locations especially behind the front
so highs in the upper 70s to low 80s north with low to mid 80s
for the southern 1/2 of the CWA.
Friday into Saturday another 500mb ridge builds into the area
and keeps us dry. Highs a few degrees either side of 80F with
lows generally in the 50s warmer south and cooler north.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: Variable conditions with any fog, mostly Downeast,
later tonight and again Sunday night. An isolated
shower/thunderstorm possible across the north and mountains
this evening, then again Sunday afternoon. Otherwise, VFR.
South/southwest winds 5 to 10 knots tonight, 10 to 15 knots
Sunday, then 5 to 10 knots again Sunday night.
SHORT TERM: Mon...AM IFR/LIFR vsby possible due to FG. Otherwise
expect VFR. HZ may reduce vsby between 6-8SM. SW winds 5-10kt
north terms, S 5-10kt at south terms.
Tue...AM IFR/LIFR vsby possible due to FG. Otherwise VFR. HZ may
reduce vsby between 6-8SM. SW winds 5-10kt north, S-SW winds
5-10kt south.
Wed...AM IFR/LIFR vsby possible due to FG. VFR cigs. S-SW winds
5-15kt. -SHRA/VCTS in the afternoon for PQI, CAR and FVE.
Generally VFR with possible VCTS at HUL. No precip expected BGR
and BHB.
Thu...VFR. VCSH possible. North terms to south terms will see
winds shifting 5-15kt.
&&
.MARINE...
NEAR TERM: Winds/seas below small craft advisory levels tonight
through Sunday night. Patchy fog tonight into Sunday night.
SHORT TERM: Winds/seas will be below SCA criteria through the
week. Fog may reduce vsby at times from Mon-Wed especially
overnight and morning hours. Seas generally 1-3ft this week.
S-SW winds through this week will shift late week.
&&
.CLIMATE...
Record high temperatures are possible in some locations both
Monday and Tuesday.
Records Highs for Monday Aug 11:
Caribou: 92 in 2020
Houlton: 91 in 2020
Millinocket: 96 in 1944
Bangor: 99 in 1944
Record Highs for Tuesday Aug 12:
Caribou: 93 in 1944
Houlton: 92 in 2020
Millinocket: 94 in 1944
Bangor: 100 in 1944
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Norcross
Short Term...Sinko
Long Term...Sinko
Aviation...Norcross/Sinko
Marine...Norcross/Sinko
Climate...Norcross/SinkoHazardous weather outlook, Aug 9, 2:52 PM EDT, 6 hours 6 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Caribou ME 252 PM EDT Sat Aug 9 2025 MEZ001>006-010-101745- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 252 PM EDT Sat Aug 9 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hot and humid weather conditions are expected Monday and Tuesday. Record or near record high temperatures are possible in some locations. Apparent temperatures both afternoons may approach the mid 90s away from the coast and heat advisories may be required. Isolated to scattered thunderstorms expected Wednesday afternoon into the early evening. These storms have the potential to become strong with the threats of gusty winds and heavy downpours. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-031-032-101745- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Southern Piscataquis-Northern Washington- 252 PM EDT Sat Aug 9 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hot and humid weather conditions are expected Monday and Tuesday. Record or near record high temperatures are possible in some locations. Apparent temperatures both afternoons may approach the mid to upper 90s away from the coast and heat advisories may be required. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-101745- Coastal Hancock-Coastal Washington- 252 PM EDT Sat Aug 9 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-101745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 252 PM EDT Sat Aug 9 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:48 PM EDT | Heat Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 3 days |
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.